Alert archive / Michigan / River Flood Warnings in 2022
River Flood Warning 4, NWS Gaylord, MI
NWS Gaylord, MI issued this river flood warning at Apr 6, 2022, 8:49 PM EDT for Arenac County, Michigan. It was in force for 51 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 6, 2022, 8:49 PM EDT (00:49 UTC)
- Expired
- Apr 9, 2022, 12:08 AM EDT
- In force
- 51 hr
- Issued by
- NWS Gaylord, MI
- Area
- Storm-based polygon
- Flood severity
- Minor
County Arenac County, MI
The radar
The NCL Michigan radar (KAPX), 112 km from the middle of the area, began a volume at 00:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Rifle River near Sterling (STRM4). The gauge peaked at 6.67 ft at Apr 7, 2022, 6:00 PM EDT.
- Action stage
- 5 ft
- Minor stage
- 6 ft
- Moderate stage
- 11 ft
- Major stage
- 13 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04142000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
525
WGUS43 KAPX 070049
FLWAPX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Gaylord MI
849 PM EDT Wed Apr 6 2022
...The National Weather Service in Gaylord MI has issued a Flood
Warning for the following rivers in Michigan...
Rifle River near Sterling affecting Arenac County.
For the Rifle River...including Sterling...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Additional information is available at www.weather.gov.
The next statement will be issued Thursday morning at 900 AM EDT.
&&
MIC011-071300-
/O.NEW.KAPX.FL.W.0004.220407T0049Z-220408T2030Z/
/STRM4.1.ER.220407T0600Z.000000T0000Z.220408T1330Z.NO/
849 PM EDT Wed Apr 6 2022
...FLOOD WARNING IN EFFECT FROM THIS EVENING TO FRIDAY AFTERNOON...
* WHAT...Minor flooding is forecast.
* WHERE...Rifle River near Sterling.
* WHEN...From this evening to Friday afternoon.
* IMPACTS...At 6.0 feet, High water begins to impact canoe livery at
River View Campground.
* ADDITIONAL DETAILS...
- At 8:30 PM EDT Wednesday the stage was 5.5 feet.
- Forecast...The river is expected to rise above flood stage
just after midnight tonight to a crest of 6.5 feet early
tomorrow afternoon. It will then fall below flood stage late
Friday morning.
- Flood stage is 6.0 feet.
- Flood History...This crest compares to a previous crest of
6.5 feet on 05/18/2000.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4406 8391 4406 8407 4416 8407 4411 8397
4404 8379 4399 8381
$$
MLR6 follow-up statements
565
WGUS83 KAPX 071827
FLSAPX
Flood Statement
National Weather Service Gaylord MI
227 PM EDT Thu Apr 7 2022
...The Flood Warning continues for the following rivers in
Michigan...
Rifle River near Sterling affecting Arenac County.
For the Rifle River...including Sterling...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Additional information is available at www.weather.gov.
The next statement will be issued later this evening, or when a new
forecast is released.
&&
MIC011-080630-
/O.EXT.KAPX.FL.W.0004.000000T0000Z-220408T1930Z/
/STRM4.1.ER.220407T0621Z.220407T1730Z.220408T1330Z.NO/
227 PM EDT Thu Apr 7 2022
...FLOOD WARNING NOW IN EFFECT UNTIL TOMORROW AFTERNOON...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Rifle River near Sterling.
* WHEN...Until tomorrow afternoon.
* IMPACTS...At 6.0 feet, High water begins to impact canoe livery at
River View Campground.
* ADDITIONAL DETAILS...
- At 1:30 PM EDT Thursday the stage was 6.6 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 1:30 PM EDT Thursday was 6.6 feet.
- Forecast...The river is expected to fall below flood stage
late tomorrow morning.
- Flood stage is 6.0 feet.
- Flood History...This crest compares to a previous crest of
6.6 feet on 08/17/1995.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4406 8391 4406 8407 4416 8407 4411 8397
4404 8379 4399 8381
$$
michael.boguth101
WGUS83 KAPX 080215
FLSAPX
Flood Statement
National Weather Service Gaylord MI
1015 PM EDT Thu Apr 7 2022
...The Flood Warning is extended for the following rivers in
Michigan...
Rifle River near Sterling affecting Arenac County.
For the Rifle River...including Sterling...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Additional information is available at www.weather.gov.
The next statement will be issued Friday morning at 1015 AM EDT.
&&
MIC011-081415-
/O.EXT.KAPX.FL.W.0004.000000T0000Z-220408T2100Z/
/STRM4.1.ER.220407T0621Z.220407T2245Z.220408T1500Z.NO/
1015 PM EDT Thu Apr 7 2022
...FLOOD WARNING NOW IN EFFECT UNTIL TOMORROW AFTERNOON...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Rifle River near Sterling.
* WHEN...Until tomorrow afternoon.
* IMPACTS...At 6.0 feet, High water begins to impact canoe livery at
River View Campground.
* ADDITIONAL DETAILS...
- At 9:30 PM EDT Thursday the stage was 6.6 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 9:30 PM EDT Thursday was 6.7 feet.
- Forecast...The river is expected to fall below flood stage
late tomorrow morning and continue falling to 3.2 feet Friday
evening.
- Flood stage is 6.0 feet.
- Flood History...This crest compares to a previous crest of
6.6 feet on 10/05/1986.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4406 8391 4406 8407 4416 8407 4411 8397
4404 8379 4399 8381
$$
MLR153
WGUS83 KAPX 081512
FLSAPX
Flood Statement
National Weather Service Gaylord MI
1112 AM EDT Fri Apr 8 2022
...The Flood Warning continues for the following rivers in
Michigan...
Rifle River near Sterling affecting Arenac County.
For the Rifle River...including Sterling...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Additional information is available at www.weather.gov.
The next statement will be issued this evening by 1000 PM EDT.
&&
MIC011-082100-
/O.CON.KAPX.FL.W.0004.000000T0000Z-220408T2100Z/
/STRM4.1.ER.220407T0621Z.220407T2245Z.220408T1500Z.NO/
1112 AM EDT Fri Apr 8 2022
...FLOOD WARNING REMAINS IN EFFECT UNTIL LATE THIS AFTERNOON...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Rifle River near Sterling.
* WHEN...Until this evening.
* IMPACTS...At 6.0 feet, High water begins to impact canoe livery at
River View Campground.
* ADDITIONAL DETAILS...
- At 9:30 PM EDT Thursday the stage was 6.6 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 9:30 PM EDT Thursday was 6.7 feet.
- Forecast...The river is expected to fall below flood stage
late this morning and continue falling to 3.2 feet Thursday
evening.
- Flood stage is 6.0 feet.
- Flood History...This crest compares to a previous crest of
6.6 feet on 10/05/1986.
- http://www.weather.gov/safety/flood
&&
Fld Observed Forecasts (2 pm EDT)
Location Stg Stg Day/Time Sat Sun Mon
Rifle River
Sterling 6.0 6.6 Thu 9 pm EDT 5.3 4.5 4.1
&&
LAT...LON 4406 8391 4406 8407 4416 8407 4411 8397
4404 8379 4399 8381
$$
jeffrey.zoltowski280
WGUS83 KAPX 081620
FLSAPX
Flood Statement
National Weather Service Gaylord MI
1220 PM EDT Fri Apr 8 2022
...The Flood Warning is extended for the following rivers in
Michigan...
Rifle River near Sterling affecting Arenac County.
For the Rifle River...including Sterling...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Additional information is available at www.weather.gov.
The next statement will be issued this evening.
&&
MIC011-090430-
/O.EXT.KAPX.FL.W.0004.000000T0000Z-220409T0800Z/
/STRM4.1.ER.220407T0621Z.220407T2245Z.220409T0200Z.NO/
1220 PM EDT Fri Apr 8 2022
...FLOOD WARNING NOW IN EFFECT UNTIL LATE TONIGHT...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Rifle River near Sterling.
* WHEN...Until late tonight.
* IMPACTS...At 6.0 feet, High water begins to impact canoe livery at
River View Campground.
* ADDITIONAL DETAILS...
- At 11:30 AM EDT Friday the stage was 6.5 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 11:30 AM EDT Friday was 6.7 feet.
- Forecast...The river is expected to fall below flood stage
late this evening and continue falling to 3.2 feet Friday
morning.
- Flood stage is 6.0 feet.
- Flood History...This crest compares to a previous crest of
6.5 feet on 05/18/2000.
- http://www.weather.gov/safety/flood
&&
Fld Observed Forecasts (2 pm EDT)
Location Stg Stg Day/Time Sat Sun Mon
Rifle River
Sterling 6.0 6.5 Fri 11 am ED 5.3 4.5 4.1
&&
LAT...LON 4406 8391 4406 8407 4416 8407 4411 8397
4404 8379 4399 8381
$$
jeffrey.zoltowski735
WGUS83 KAPX 090104
FLSAPX
Flood Statement
National Weather Service Gaylord MI
904 PM EDT Fri Apr 8 2022
...The Flood Warning continues for the following rivers in
Michigan...
Rifle River near Sterling affecting Arenac County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Additional information is available at www.weather.gov.
The next statement will be issued late tonight at 300 AM EDT.
&&
MIC011-090700-
/O.EXT.KAPX.FL.W.0004.000000T0000Z-220409T0650Z/
/STRM4.N.ER.220407T0621Z.220407T2245Z.220409T0050Z.NO/
904 PM EDT Fri Apr 8 2022
...FLOOD WARNING NOW IN EFFECT UNTIL JUST AFTER MIDNIGHT TONIGHT...
* WHAT...Minor flooding is occurring.
* WHERE...Rifle River near Sterling.
* WHEN...Until just after midnight tonight.
* IMPACTS...At 6.0 feet, High water begins to impact canoe livery at
River View Campground.
* ADDITIONAL DETAILS...
- At 8:30 PM EDT Friday the stage was 6.0 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 8:30 PM EDT Friday was 6.6 feet.
- Forecast...The river is expected to fall to 3.1 feet Saturday
evening.
- Flood stage is 6.0 feet.
- Flood History...This crest compares to a previous crest of
6.0 feet on 04/26/1957.
- http://www.weather.gov/safety/flood
&&
Fld Observed Forecasts (8 pm EDT)
Location Stg Stg Day/Time Sat Sun Mon
Rifle River
Sterling 6.0 6.0 Fri 8 pm EDT 5.1 4.4 4.0
&&
LAT...LON 4406 8391 4406 8407 4416 8407 4411 8397
4404 8379 4399 8381
$$
MLR322
WGUS83 KAPX 090408
FLSAPX
Flood Statement
National Weather Service Gaylord MI
1208 AM EDT Sat Apr 9 2022
...The Flood Warning is cancelled for the following rivers in
Michigan...
Rifle River near Sterling affecting Arenac County.
MIC011-090515-
/O.CAN.KAPX.FL.W.0004.000000T0000Z-220409T0408Z/
/STRM4.N.ER.220407T0621Z.220407T2245Z.220409T0050Z.NO/
1208 AM EDT Sat Apr 9 2022
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Rifle River near Sterling.
* ADDITIONAL DETAILS...
- At 11:30 PM EDT Friday the stage was 5.8 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 11:30 PM EDT Friday was 6.6 feet.
- Forecast...The river is expected to fall to 3.1 feet Friday
evening.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4406 8391 4406 8407 4416 8407 4411 8397
4404 8379 4399 8381
$$
MGWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this river flood warning went out at Apr 6, 7:00 PM EDT, 1 hour 49 minutes earlier.
Area forecast discussion, Apr 6, 7:00 PM EDT, 1 hour 49 minutes before
Area Forecast Discussion National Weather Service Gaylord MI 700 PM EDT Wed Apr 6 2022 .NEAR TERM...(Through Tonight) Issued at 233 PM EDT Wed Apr 6 2022 ...Widespread rain gives way to scattered rain/snow showers tonight... High Impact Weather Potential: Minimal. Pattern Synopsis/Forecast: Deep and increasingly vertically stacked low pressure making very slow progress into northwest Wisconsin this afternoon. Surge of deep moisture along attendant eastward bowing occluded front driving a band of rain, at times rather heavy, across our area today. Back edge of rain already working east into our western areas this afternoon as mid level dry slot punches into the western Great Lakes. Much less organized rain and snow showers wrapping around primary low into Wisconsin and Minnesota. Deepest moisture and attendant rains exit off to our east this afternoon as mid level dry slot further advances into our area. Vertically stacked low makes only very slow progress (as they often do), only reaching vicinity north central Wisconsin by sunrise Thursday. "Wrap-around" moisture and various mid level perturbations rotating around the low will bring additional shower potential tonight. Primary Forecast Concerns/Challenges: Addressing light rain and snow potential tonight. Details: As mentioned above, most significant rains from this system will exit stage right this afternoon. Most areas will likely see at least a few hour break from the wet weather (perhaps even accompanied by some breaks in the overcast), with much more scattered and less organized showers likely dotting the landscape at times tonight. Fully occluded nature of system and less than impressive deep layer forcing will keep these showers much less organized and intense than today's soaking rains. Cold air advection not overly impressive behind the passing occluded front, but does look just cold enough to allow some of those showers to mix with or change over to snow toward Thursday morning...especially across the interior higher terrain from near CAD to GLR. Snow amounts, if any, will remain negligible. Expect lows tonight to range from the lower to middle 30s. && .SHORT TERM...(Thursday through Saturday) Issued at 233 PM EDT Wed Apr 6 2022 ...Rain Thursday, Mix Friday, Clearing Saturday... High Impact Weather Potential...Minimal. Pattern Synopsis/Forecast and Possible Impacts...Thursday, the precipitation mixes with snow for a couple of hours, in the morning, but by 14 or 15z, the mix should change to all rain as the temperatures rise. Expected high temperature is in the lower to mid 40s. Rain amounts are less than 0.1" Thursday night, the precipitation starts as rain, but with the cooling at night and at 850 mb, there will be a mix, or maybe all snow by Friday morning. Light accumulations, maybe a mix with drizzle? Friday, the low moves to the east into Quebec with the sfc trough trailing into the SW Ontario. With the low having filled some over the region, during the previous days, the cooler air behind the system doesn't look like it can sustain snow into the day. So rain/drizzle is probable for the region into the evening. Friday night, As the low moves more to the east, the -8c 850 mb temperatures move into the region and we mix/change over to snow going into Saturday morning. Saturday, high pressure moves in, There will be a few showers left over in the morning (probably mixed with snow at times), but the afternoon should turn out dry, with clouds beginning to break up, as we head into the early evening. .LONG TERM...(Saturday night through Wednesday) Issued at 233 PM EDT Wed Apr 6 2022 High Impact Weather Potential...minimal. Extended (Saturday night through Wednesday)...Saturday night, The sfc ridge moves into the forecast area and the 500 mb ridge is just to the west in Wisconsin, but 12z/Sun. So probably clearing overnight, and dry weather heading into Sunday. Sunday, The sfc ridge is east of the forecast area, and the 500 mb ridge moves into the forecast area by 00z/Mon. So the day will remain dry, but late at night The chance for rain is possible on the GFS, but the ECMWF keeps the rain out of the region. Monday, The rain on the GFS continues into the day, with the ECMWF bringing rain into the forecast area by the afternoon. The GFS begins to push the rain out of the region by 12z/Tue, while the ECMWF continues to fire more precipitation along the warm front and in N Lower and E Upper. Tuesday, Another impulse fires along the warm front. On the GFS, the rain moves through areas south of M-32, while the ECMWF pushes precipitation through E Upper, and maybe in N Lower. The system flattens the ridge and pushes the rain south on the GFS overnight, while the ECMWF brings the rain into N lower during the same time. Wednesday, the rain moves back in as another wave moves out of the plains and into the Mississippi Valley. The question will be is it an open wave like the GFS, or another cut off like the ECMWF has which meanders around again? && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 700 PM EDT Wed Apr 6 2022 Deep low pressure currently centered over NW Wisconsin will slowly meander SE over the next 24 hours...reaching the Green Bay area by 00Z Friday. Scattered rain showers and MVFR conditions will remain the rule across all of Northern Lower Michigan thru Thursday evening as this system stays just west of our area. Some light snow will mix with the light rain showers late tonight into early Thursday morning. Surface winds will remain from the south AOB 10 kts. && .MARINE... Issued at 233 PM EDT Wed Apr 6 2022 Small craft advisory producing winds will slowly subside this afternoon, with trends support sub-advisory winds and waves tonight through at least Friday morning. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. && NEAR TERM...MSB SHORT TERM...JSL LONG TERM...JSL AVIATION...MLR MARINE...MSB
Hazardous weather outlook, Apr 6, 2:38 PM EDT, 6 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 238 PM EDT Wed Apr 6 2022 MIZ016>018-020>036-041-042-086>088-095>099-071200- Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency- Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona- Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac- Western Chippewa-Central Chippewa-Southeast Chippewa- Western Mackinac-Eastern Mackinac- Mackinac Island/Bois Blanc Island- Beaver Island and surrounding islands-Charlevoix- 238 PM EDT Wed Apr 6 2022 This hazardous weather outlook is for Eastern Upper Michigan and Northern Lower Michigan. .DAY ONE...Tonight. Runoff from widespread rain today may lead to a rise on area rivers. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Rivers may remain elevated through Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. For more information visit http://weather.gov/gaylord. LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-071200- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 238 PM EDT Wed Apr 6 2022 This hazardous weather outlook is for the northern Michigan nearshore waters of Lake Huron, Lake Michigan and Lake Superior. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. For more information visit http://weather.gov/gaylord.
Nearby
River Flood Warnings in Michigan, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.